MAUDE Adverse Event Report: WELLSPECT HEALTHCARE LOFRIC ELLE; CATHETER STRAIGHT

WELLSPECT HEALTHCARE LOFRIC ELLE; CATHETER STRAIGHT
Model Number 41814
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 10/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A young woman located in (b)(6), newly introduced to intermittent catheterization, used a single use, hydrophilic, ready to use urinary catheter (lofric elle).User had only the day before the incident been instructed by a healthcare professional on how to perform catheterization herself.User inserted the catheter into the urethra and emptied the bladder.When the user was going to remove the catheter from the urethra, the catheter could not be removed (pulled out).User tried several time to withdraw the catheter but with no success.An emergency doctor was contacted and arrived at the woman's home 45 minutes later.The emergency doctor removed the catheter by pushing the catheter back into the bladder before it was removed.The removed catheter was slightly wet with blood but had no damages.User was not hospitalized, and no further treatment was necessary.User experienced a burning pain in the urethra for 2 days before it returned normal.The emergency doctor had no explanation on why the catheter was "stuck" in the urethra but spoke of that a "suction" may have occurred.The user has an incomplete spinal cord injury and was unable to confirm the question if spasticity may have occured.The user is currently using a different brand of lofric catheters and is doing very well performing intermittent catheterization.
 
Additional Manufacturer Narrative
Batch documentation and production data for the affected lot have been reviewed and no relevant problems or deviations where registered.No earlier complaint have been registered for this lot.Three products from same package and lot as the affected catheter have been returned to manufacturer and analyzed.The investigation shows no defects or deviation.No sharp-edged holes on catheters could be found.The hydrophilic coating is somewhat thicker on the catheter tip but both that and the slipperiness of catheter is within specifications.High friction while inserting or withdrawing the catheter is correlated to increased risk of trauma and complications, and the slippery catheter surface is a pre-requisite to avoid this.Urethral trauma can cause pain and bleeding as well increased risk of urinary tract infections.Since lofric elle is a pre-wet catheter the user has not missed to activate the coating.Batch documentation and examination of returned devices has not shown any deviations.Therefore a root cause cannot be established.Should additional facts prompt us to alter or supplement any information of conclusions contained in this report, a follow-up report will be submitted.

Brand Name
LOFRIC ELLE
Common Device Name
CATHETER STRAIGHT
Manufacturer (Section D)
WELLSPECT HEALTHCARE
aminogatan 1
p.o.box 14
molndal, SE-43 1 21
SW  SE-431 21
Manufacturer Contact
ulrika skogback
aminogatan 1
p.o.box 14
molndal, SE-43-1 21
SW   SE-431 21
MDR Report Key20675052
Report Number3009632672-2024-00019
Device Sequence Number8949262
Product Code EZD
UDI-Device Identifier07333387024530
UDI-Public07333387024530
Combination Product (Y/N)N
PMA/510(K) Number
K211212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/02/2026
Device Model Number41814
Device Catalogue Number4181425
Device Lot Number647634
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Initial Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 YR
Patient SexFemale